Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2007, 3:43 AM CDT for Kittson County, Minnesota. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 3:43 AM CDT (08:43 UTC)
- Expired
- Jun 26, 2007, 4:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 146 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:50 AM CDT | TSTM WND DMG | 1 E Hallock, MN | COTTONWOOD BRANCHES WITH DIAMETERS UP TO 6 INCHESPULLED LOOSE. |
| Jun 26, 3:50 AM CDT | TSTM WND DMG | 1 E Hallock, MN | LARGE 6 INCH DIAMETER COTTONWOOD BRANCHES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.7 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2144 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 260843
SVRFGF
MNC069-260930-
/O.NEW.KFGF.SV.W.0083.070626T0843Z-070626T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
343 AM CDT TUE JUN 26 2007
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KITTSON COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 430 AM CDT
* AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
STORM WAS LOCATED 4 MILES SOUTHWEST OF NORTHCOTE...OR 31 MILES
NORTHEAST OF GRAFTON...MOVING TO THE NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ORLEANS AT 355 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4881 9723 4869 9704 4865 9672 4897 9647
4897 9703
$$
VOELKER2 follow-up statements
000
WWUS53 KFGF 260909
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
409 AM CDT TUE JUN 26 2007
MNC069-260930-
/O.CON.KFGF.SV.W.0083.000000T0000Z-070626T0930Z/
KITTSON MN-
409 AM CDT TUE JUN 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR KITTSON COUNTY...
AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 6 MILES EAST OF LANCASTER...OR 42 MILES WEST OF ROSEAU...
MOVING TO THE NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN KITTSON COUNTY AT 420 AM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4870 9710 4869 9704 4866 9671 4897 9647
4891 9687
$$
VOELKER000
WWUS53 KFGF 260926
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
426 AM CDT TUE JUN 26 2007
MNC069-260936-
/O.EXP.KFGF.SV.W.0083.000000T0000Z-070626T0930Z/
KITTSON MN-
426 AM CDT TUE JUN 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR KITTSON COUNTY WILL EXPIRE AT
430 AM CDT...
AT 426 AM CDT...THE SEVERE THUNDERSTORM HAS DISSIPATED IN CENTRAL
KITTSON COUNTY. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 430 AM
CDT.
LAT...LON 4870 9710 4869 9704 4866 9671 4897 9647
4891 9687
$$
VOELKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:08 AM CDT, 35 minutes earlier.
Area forecast discussion, Jun 26, 3:08 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 308 AM CDT TUE JUN 26 2007 .SHORT TERM (TODAY)...STRONG UPPER LOW OVER SASK ATTM AND IS CAUSING A FAST TRANSITION FOR THE LOW LEVEL FEATURES AND CONDITIONALLY UNSTABLE AIR MASS OVER ND. MODELS SUGGEST THAT STRONG THUNDERSTORMS OVER SOUTHEAST CORNER OF ND HAS LOST ITS SUPPORTING LOW LEVEL JET...CONFIRMED BY ABR VWP. SO EXPECT SLOW WEAKENING FOR THIS CLUSTER. STRONGER THUNDERSTORMS OVER NORTHEAST ND TO GFK ARE QUICKLY MOVING NORTHEAST AND IS WHERE THE LEAST AMOUNT OF 850 MB CIN INHIBITS STORM DEVELOPMENT. BUT THE 850 MB LOW CAUSING THESE STORMS IS QUICKLY BECOMING A WEAKENED OPEN TROUGH. 850 MB CAPE AND CIN INDICATE THAT STRONG CONVECTION MAY CONTINUE INTO NORTHWEST MN CORNER NEXT COUPLE HOURS SINCE 250-300 MB DIVERGENCE IS BETTER THERE BUT 850 MB CONVERGENCE LOOKS WEAKER. THUNDERSTORMS IN EXTREME WESTERN ND DEVELOPED WELL BEHIND WHERE MODELS SHOW CAPE BUT 850-250 MB JET COUPLET FOR AWHILE SUPPORTED STRONG THUNDERSTORMS. THIS HAS SINCE LIFTED NORTHEASTWARD AND THE STORMS CONTINUE TO WEAKEN. EXPECT THAT WITHIN A COUPLE OF HOURS THAT THE LINE OF STRONG WIND APPARENTLY GENERATED BY COLLAPSING STORMS NEAR MINOT WILL MOVE EAST AHEAD OF THE 50-55 KNOT LOW LEVEL JET SHOWING ON MBX/BIS VWP. THINK STRONG WIND WILL BE THE LAST THREAT FROM STORMS AROUND DAYBREAK AND WILL HAVE TO WATCH THAT. WEAK SHOWERS/THUNDERSTORMS TO EXIT TOWARDS EAST BY NOON WITH MUCH DRIER/STABLE AIR ARRIVING WITH THE WEST/NORTHWEST FLOW. .LONGER TERM (TONIGHT-MON)...LITTLE CHANGE NECESSARY BEYOND TODAY. MODELS STILL INDICATE DRY EXCEPT POSSIBLY A FEW SHOWERS NEAR LAKE OF THE WOODS WED MORNING. THIS WOULD BE AFTER THE UPPER LOW GOES THROUGH ITS DAY LONG WOBBLE OVER SASK/MB THEN DIGS SOUTHEAST TOWARDS THE MN ARROWHEAD. THAT CHANCE LOOKS MINIMAL ATTM SINCE THE LOW WILL BE MOVING TOO QUICKLY FOR MUCH MOISTURE TO WRAP AROUND. && .AVIATION...MVFR CEILINGS DEVELOPING NORTH AND WEST FROM DVL THIS MORNING MAY RIDE BRIEFLY INTO GFK THIS MORNING EVEN THE MODELS SAY NO. WILL CONSIDER IT FOR AN UPDATE. BUT OTHERWISE VFR STILL EXPECTED AT TAF SITES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jun 25, 5:46 AM CDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 546 AM CDT MON JUN 25 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 546 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE VERY NEAR THE CANADIAN BORDER... MAINLY ON THE NORTH DAKOTA SIDE OF THE RED RIVER EARLY THIS MORNING. SEVERE THUNDERSTORMS MAY REGENERATE FROM THE DEVILS LAKE BASIN ACROSS THE NORTHERN RED RIVER VALLEY TO LAKE OF THE WOODS THIS EVENING. THE SEVERE THUNDERSTORMS BOTH THIS MORNING AND THIS EVENING WILL BE A RESULT OF VERY UNSTABLE AIR BEING LIFTED OVER A STATIONARY FRONT THAT EXTENDS FROM JUST NORTH OF A LINE FROM BISMARK TO INTERNATIONAL FALLS. NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE REGION SOUTH OF THE FRONT. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MORNING FROM THE RED RIVER VALLEY EASTWARD AND THEN EAST OF THE VALLEY BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV
In the hours before
Local storm report, Jun 26, 3:30 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
330 AM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL 2 NW GRAFTON 48.44N 97.43W
06/26/2007 E1.75 INCH WALSH ND PUBLIC
&&
JKAISERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:30 AM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.